Florida, 2024Heavy Rain in Florida, June 15, 2024
June 15, 2024 · NWS JAX · 1 event in 1 county or zone
Daily sea breeze convection under prevailing east wind focused the evening sea breeze collision near the I-75 corridor where locally heavy rainfall and isolated strong storms occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daily sea breeze convection under prevailing east wind focused the evening sea breeze collision near the I-75 corridor where locally heavy rainfall and isolated strong storms occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:13 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 1:13 PM EST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
213 PM EDT Sat Jun 15 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.NEAR TERM...
Issued at 212 PM EDT Sat Jun 15 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
East coast sea breeze has pushed through the First Coast counties
of NE FL producing a few showers near the western Flagler and
eastarn Putnam county border this early afternoon. The east coast
sea breeze will continue to push westward toward I-75 meeting up
with the Gulf seabreeze where showers will be scattered to
numerous the later part of the afternoon. Surface high pressure
over the OH/TN River Valley this afternoon will transition to just
offshore of New England on Sunday. This will allow a continued
easterly flow across the region, with slightly higher winds on
Sunday, with breezy conditions on the beaches. Very simiar
scenario as today where most favorable area for convection will
near the I-75 corridor where the east coast sea breeze is
anticipated to meet up with the Gulf of Mexico sea breeze for best
moisture convergence. A mainly clear night is forecast for
tonight. High res models do show some pathcy fog near the Altmaha
River Basin during the pre-dawn hours. Above normal temperatures
are forecast this afternoon and Sunday afternoon, with mid 90s
common inland. Lows will range from the lower to mid 70s over the
area tonight.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 212 PM EDT Sat Jun 15 2024
Easterly winds will begin to build on Sunday as high pressure
builds near the Carolina's, and with a dissipating front over
Georgia/South Carolina, enough moisture will be in place for an
increase in precipitation potential. The east coast sea breeze
will be able to make it's way westward, with the I-75 corridor
being highlighted for numerous showers with embedded thunderstorms
in the afternoon and evening. Highs will reach the upper 80s
along the coast, and 90s inland.
Similar high temperatures forecast for Monday, with scattered
shower and thunderstorm potential continuing as onshore winds of
15-25 mph along the Atlantic Coast and 10-20 mph over inland areas
persist. Mild low temperatures both Sunday and Monday nights,
staying in the 70s area-wide.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 212 PM EDT Sat Jun 15 2024
Each day during this period will have a very similar forecast.
High pressure to the northeast will promote elevated onshore flow,
keeping high temperatures along the coast in the mid to upper 80s,
with inland highs reaching the lower 90s, close to near normal
temperatures. Showers over the Atlantic will move onshore, with a
slight uptick in coverage each day, and the east coast sea breeze
will be able to push inland in the afternoons. Scattered to
numerous showers expected each day, with highest thunderstorm
chances in the afternoon/evenings over NE FL with sea breeze
interactions and ample diurnal heating.
&&
.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Sat Jun 15 2024
Convection has develop inland near western Flagler, eastern Putnam
and SW St. John's counties early this afternoon. The seabreeze
will push this convection westward and expand in areal coverage as
it moves toward the I75 corridor in the mid afternoon. KGNV is
expected to be affected by the afternoon convection. Any
convection that does develop will diminish this evening, with
prevailing VFR conditions forecast for Tonight and early Sunday
morning.
&&
.MARINE...
Issued at 212 PM EDT Sat Jun 15 2024
High pressure will build to the north through Tonight, then shift
to the northeast Sunday. High pressure will remain centered to
the northeast through the upcoming week, leading to a prolonged
period of onshore flow. Small Craft Advisory conditions will be
possible around the middle of the week.
Rip Currents: Moderate risk through the weekend for NE FL and SE
GA beaches, potential for high risk early this week as onshore
winds build.
&&
.FIRE WEATHER...
Issued at 212 PM EDT Sat Jun 15 2024
Easterly flow will prevail through the weekend and much of next
week with high pressure to our north tranitioning to well
northeast of the region. This weekend the best chances of
convection will occur along the I-75 corridor where scattered to
numerous showers are anticipated. High dispersions will reside
near the Altamaha River, interior southeast Georgia and northern
Suwanne Valley Sunday afternoon. Min RH values across interior SE
GA Sunday afternoon will be in the 35 to 40 percent range during
peak heating.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 72 93 / 10 10 0 20
SSI 77 88 78 87 / 10 10 10 40
JAX 74 91 74 89 / 10 20 10 40
SGJ 74 89 77 88 / 10 40 20 50
GNV 73 92 71 92 / 20 60 10 40
OCF 73 92 72 92 / 20 80 10 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 15, 3:20 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Sat Jun 15 2024
FLZ240-340-152045-
Central Marion FL-Western Marion FL-
420 PM EDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
445 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala. A strong thunderstorm was drifting west to
southwest.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocala and Ocala Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2924 8210 2912 8211 2915 8230 2928 8226
TIME...MOT...LOC 2019Z 075DEG 4KT 2920 8218
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 15, 3:38 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
438 PM EDT Sat Jun 15 2024
FLZ240-340-152115-
Central Marion FL-Western Marion FL-
438 PM EDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 515 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala Airport, or near Ocala, moving southwest at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocala and Ocala Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2925 8216 2905 8207 2900 8227 2921 8237
TIME...MOT...LOC 2038Z 065DEG 7KT 2917 8221
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Jun 15, 4:12 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
512 PM EDT Sat Jun 15 2024
FLZ240-340-152145-
Central Marion FL-Western Marion FL-
512 PM EDT Sat Jun 15 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Williston to near Santos.
Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocala, Santos, and Ocala Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2899 8222 2921 8243 2922 8240 2923 8240
2932 8241 2936 8241 2937 8240 2939 8234
2908 8206
TIME...MOT...LOC 2112Z 042DEG 8KT 2931 8235 2910 8215
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jun 15, 4:43 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
543 PM EDT Sat Jun 15 2024
FLZ340-152230-
Western Marion FL-
543 PM EDT Sat Jun 15 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Williston Municipal
Airport to 11 miles northeast of Inverness. Movement was west at 10
TO 15 mph.
HAZARD...Wind gusts of 45 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon, and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2938 8241 2940 8236 2896 8213 2896 8231
TIME...MOT...LOC 2143Z 072DEG 13KT 2929 8239 2897 8222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Jun 15, 4:47 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Sat Jun 15 2024
FLZ136-236-240-340-152230-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
547 PM EDT Sat Jun 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES THROUGH 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or 8 miles west of Citra, moving west at 10 to 15 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Micanopy, McIntosh, and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2948 8241 2948 8250 2952 8248 2958 8220
2938 8213 2938 8241
TIME...MOT...LOC 2147Z 077DEG 12KT 2945 8224
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYHeavy Rain, Marion
- When
- June 15, 4:55 PM EST to 5:55 PM EST
- Where
- Marion County, 2.76 mi N of Flemington
- Reported by
- CoCoRaHS
- Coordinates
- 29.460, -82.300
During a strong thunderstorm a COCORAHS observer measured 3 inches of rain in about 60 minutes along with gusty winds.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 15 to 16, 20241 death · 1 event
- Tornadoes and Flash Flooding in Nebraska, June 15, 2024$170,000 · EF1 · 19 events
- Hail and Damaging Winds in North Dakota, June 15 to 16, 2024$391,000 · 2.5 in hail · 25 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20241 in hail · 22 events
- Strong Wind in Montana, June 15, 2024$20,000 · 1 event
- Damaging Winds in Montana, June 15, 202469 kt wind · 15 events
- Damaging Wind and High Wind in Montana, June 15 to 16, 202461 kt wind · 12 events
- Flash Flood and Hail in Kansas, June 15, 20242.5 in hail · 12 events
- Flash Flood and Heavy Rain in Minnesota, June 15 to 16, 202411 events
- Hail and Damaging Winds in Kansas, June 15, 20241.75 in hail · 9 events
- Flash Flooding and Hail in Iowa, June 15 to 16, 2024$9,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 15 to 16, 20241.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190781.